MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. 0.8% SURG 3X10ML; REAGENT RED BLOOD CELLS

ORTHO-CLINICAL DIAGNOSTICS, INC. 0.8% SURG 3X10ML; REAGENT RED BLOOD CELLS
Model Number 6902316
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/24/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Ortho performed retain testing, batch review, complaint review by lot, donor history, and donor complaint review.Based upon the results of this investigation, the reported customer issue was unable to be confirmed.All results were satisfactory.Sample was not returned to ortho for further investigation.Summary: customer reported discrepant negative antibody screening result for 1 patient having an anti-k (kel1) antibody.The patient was later confirmed to have a negative antibody screening.The assigned cause of the alleged discrepant negative antibody screening result was due to a human error.No general product failure is identified.No biased result was reported to the physician.The patient was not harmed.
 
Event or Problem Description
(b)(4).Customer complained to ortho care about what was described as a discrepant negative antibody screening result in the indirect antiglobulin test (iat) for one patientâ¿¿s sample using 0.8% surgiscreen lot vss420 and mts anti-igg card lot 040622001-02 in conjunction with their ortho vision id-mts analyzer j50002261.Patient had history of blood group o rhd negative and negative antibody screening, no history of transfusion.The customer reported that a negative antibody screening result had been reported to the physician and that a unit of packed red blood cells was issued using electronic crossmatch and transfused to the patient.The customer reported that following another incident on which occasion they missed an anti-k antibody (see cms (b)(4)), that on (b)(6) 2022, they had tested a sample from this patient for antibody screening in indirect antiglobulin test (iat) using 0.8% surgiscreen lot vss427 and mts anti-igg card lot 06132201-03 in conjunction with their vision id-mts analyzer and that they obtained a positive reaction (3+ reaction strength) with cell 3 and negative reactions cells 1 and 2 of the red cell reagent.The customer reported they were able to identify an anti-k antibody.The customer reported that a biased negative antibody screening result had been reported to the physician.Customer later tested the unit transfused and found it to be kell antigen negative.The customer reported that the patient had not been harmed as a result of the reported event.Ortho investigation with retain testing, batch record review and complaint gave acceptable results.The issue reported by the customer could not be reproduced.Ortho 2nd level ortho care investigated on site on (b)(6) 2023 and reported that there was not enough patientâ¿¿s sample to perform additional testing.The customer said that a blood redraw of the patient has been requested to confirm the presence or absence of an irregular antibody.Ortho was able to collect and summarize the timeline and sequence of the event through various sources of data.The findings were: re-use of barcode labels for different patient samples, inconsistencies for sample volumes in sample containers between the different tests performed, manual entries of sample barcodes in some instances, orders manually created whereas no pending orders from the lis, and inconsistent plasma appearance (color) in sample containers between the different tests performed.Although a definitive assignable cause of the discrepant negative antibody screening result could not be determined, it is speculated that sample processing and testing errors that occurred at the customer facility are the cause of the discrepancy.On (b)(6) 2023, the customer reported that a new sample from this patient was drawn and that a negative antibody screening was confirmed.The customer is working with their risk management since after all of the investigations conducted by ortho and themselves, the assignable cause of the alleged discrepant negative antibody screening result was due to a human error.In any case there was no evidence of any systematic failure of the ortho clinical diagnostics reagent and analyzer to perform as intended.Summary: discrepant negative antibody screening result for 1 patient having an anti-k(kel1) antibody.The patient was later confirmed to have a negative antibody screening.The assigned cause of the alleged discrepant negative antibody screening result was due to a human error.No general product failure is identified.No biased result was reported to the physician.The patient was not harmed.

Brand Name
0.8% SURG 3X10ML
Common Device Name
REAGENT RED BLOOD CELLS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1001 us highway 202
raritan NJ 08869
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1001 us highway 202
raritan NJ 08869
Manufacturer Contact
laurie o'riordan
microtyping systems
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key16187336
Report Number0002250051-2023-00025
Device Sequence Number11431122
Product Code QHT
UDI-Device Identifier10758750007660
UDI-Public10758750007660
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/27/2022
Device Model Number6902316
Device Catalogue Number6902316
Device Lot NumberVSS420
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/28/2022
Initial Report FDA Received Date01/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/09/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown